Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 5, 2012, 7:30 PM EDT for Berkshire County, Massachusetts; Columbia County, Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 7:30 PM EDT (23:30 UTC)
- Expired
- Aug 5, 2012, 8:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:30 PM EDT | TSTM WND DMG | Amenia, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
393
WUUS51 KALY 052330
SVRALY
CTC005-MAC003-NYC021-027-060030-
/O.NEW.KALY.SV.W.0084.120805T2330Z-120806T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 830 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF COPAKE...OR
13 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING NORTHEAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 735 PM EDT...
GREAT BARRINGTON...AUSTERLITZ...WINSTED AND CHATHAM BY 740 PM
EDT...
HOUSATONIC BY 745 PM EDT...
SANDISFIELD BY 750 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4232 7373 4246 7334 4256 7297 4239 7300
4238 7302 4238 7306 4233 7306 4231 7299
4225 7299 4215 7303 4214 7307 4209 7307
4204 7305 4204 7300 4197 7302 4197 7298
4184 7319 4174 7361
TIME...MOT...LOC 2330Z 230DEG 39KT 4207 7342
$$
FRUGIS2 follow-up statements
402
WWUS51 KALY 060003
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT SUN AUG 5 2012
NYC021-027-060013-
/O.CAN.KALY.SV.W.0084.000000T0000Z-120806T0030Z/
DUTCHESS NY-COLUMBIA NY-
803 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA AND
NORTHEASTERN DUTCHESS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM RESPONSIBLE FOR THE WARNING HAS MOVED INTO
WESTERN NEW ENGLAND. AS A RESULT...THE WARNING HAS BEEN CANCELLED
FOR EASTERN COLUMBIA AND NORTHEASTERN DUTCHESS COUNTIES.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4232 7342 4245 7336 4246 7334 4256 7297
4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4225 7299 4215 7303 4214 7307
4209 7307 4204 7305 4204 7300 4197 7302
4197 7298 4184 7319 4178 7345
TIME...MOT...LOC 0003Z 230DEG 39KT 4229 7309
$$
CTC005-MAC003-060030-
/O.CON.KALY.SV.W.0084.000000T0000Z-120806T0030Z/
LITCHFIELD CT-BERKSHIRE MA-
803 PM EDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BECKET CENTER...OR 14
MILES SOUTHEAST OF PITTSFIELD...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF HINSDALE BY 810 PM EDT...
6 MILES SOUTHEAST OF PERU BY 815 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4232 7342 4245 7336 4246 7334 4256 7297
4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4225 7299 4215 7303 4214 7307
4209 7307 4204 7305 4204 7300 4197 7302
4197 7298 4184 7319 4178 7345
TIME...MOT...LOC 0003Z 230DEG 39KT 4229 7309
$$
FRUGIS933
WWUS51 KALY 060027
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
827 PM EDT SUN AUG 5 2012
CTC005-MAC003-060037-
/O.EXP.KALY.SV.W.0084.000000T0000Z-120806T0030Z/
LITCHFIELD CT-BERKSHIRE MA-
827 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKSHIRE AND
NORTHERN LITCHFIELD COUNTIES WILL EXPIRE AT 830 PM EDT...
THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS
MOVED EASTWARD. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE AT 830 PM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4232 7342 4245 7336 4246 7334 4256 7297
4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4225 7299 4215 7303 4214 7307
4209 7307 4204 7305 4204 7300 4197 7302
4197 7298 4184 7319 4178 7345
TIME...MOT...LOC 0027Z 230DEG 39KT 4246 7282
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:11 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 5, 5:11 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT SUN AUG 5 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A LINE OF SEVERE THUNDERSTORMS...BOW...HAS BEEN MOVING ACROSS
WESTERN AND CENTRAL NEW YORK OVER LAKE ONTARIO AND ALONG THE LAKE
SHORE. THIS WILL CLIP THE NORTHWEST CORNER OF THE FORECAST
AREA....SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED. THIS LINE HAS
BEEN EXTENDING/FILLING IN TO THE SOUTHWEST WHICH WILL MOVE ACROSS
THE AREA TONIGHT. CONVECTION WHICH HAS BEEN OCCURRING OVER THE
LOCAL AREA IS FINALLY MOVING OFF TO OUR EAST. HAVE HAD SOME
REGENERATION OVER LITCHFIELD COUNTY. IN ADDITION...A LINE OF
THUNDERSTORMS WHICH RECENTLY HAD SEVERE THUNDERSTORM WATCH #564
ISSUED FOR IT SHOULD REMAIN MAINLY TO OUR SOUTH WHERE THERE IS
BETTER INSTABILITY. THE CONVECTION WILL PRODUCE VERY HEAVY RAINS
AND SOME GUSTY WINDS AS IT MOVES ACROSS. MODEL GUIDANCE IS IN
GOOD AGREEMENT WITH THE TIMING OF THE PASSAGE OF THE COLD FRONT
OVERNIGHT WITH FRONTAL PASSAGE AROUND MIDNIGHT WHICH WILL END THE
THREAT FOR THE VERY HEAVY RAINFALL. CHANCES FOR CONVECTION WILL
LINGER MOST OF NIGHT ESPECIALLY TO THE EAST OF THE HUDSON RIVER.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
THE HOT AND HUMID AIRMASS CURRENTLY IN PLACE WILL BE REPLACED
BY A COOLER...MORE SEASONABLE AND DRIER ONE WHICH WILL BE USHERED
IN MONDAY MORNING IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE
BUILDS IN AT THE SURFACE WITH THE FLOW ALOFT FLATTENING.
TEMPERATURES WILL BE SEASONABLE WITH COMFORTABLE DEW POINTS IN THE
50S. TEMPERATURES WILL BE A COUPLE/FEW DEGREES WARMER ON TUESDAY
AS THE FLOW BECOMING SOUTHERLY WITH DEW POINTS REMAINING IN THE
50S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE WEATHER WILL BECOME UNSETTLED FOR THE PERIOD. THE MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT CUTTING OFF AN UPPER LEVEL OVER THE
REGION BY THE WEEKEND. AT THE SURFACE...A LOW PRESSURE SYSTEM
WILL GRADUALLY MOVE ACROSS THE REGION. IT WILL BECOME WARM AND
HUMID WEDNESDAY AND THURSDAY AS THE SYSTEM APPROACHES.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHING FROM THE GREAT LAKES REGION AND THE OHIO
VALLEY WILL BRING BANDS OF SHOWERS AND THUNDERSTORMS TO THEN REGION
UNTIL AROUND MIDNIGHT. THE FRONT WILL MOVE SOUTH AND EAST THIS
MORNING...WITH HIGH PRESSURE BUILDING IN TOMORROW.
A PREFRONTAL SFC TROUGH HAS FOCUSED ONE BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY MOVING ACROSS ERN NY AND WRN NEW ENGLAND.
THIS BAND OF SHOWERS AND THUNDERSTORMS HAS PRODUCED BRIEF LAPSES TO
IFR/MVFR LEVELS IN TERMS OF VSBYS AND CIGS. THIS WILL CONTINUE PRIOR
TO 20Z FOR KGFL/KPSF/KALB/KPOU. A BREAK WILL OCCUR WITH VFR
CONDITIONS UNTIL ABOUT 00Z...AS ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS APPROACHES AHEAD OF THE COLD FRONT FOR THE ERN NY AND
WRN NEW ENGLAND TERMINALS. THIS BATCH OF SHOWERS WILL YIELD AT
LEAST MVFR CONDITIONS. LATER TAF ISSUANCES CAN PINPOINT TEMPO GROUPS
FOR POTENTIAL IFR CONDITIONS. THE SKIES MAY CLEAR WITH SOME PATCHY
IFR/MVFR MIST AT KGFL/KPOU/KPSF.
THE WINDS WILL SHIFT TO THE W/NW BTWN 06-12Z FROM NORTHWEST TO
SOUTHEAST OVER THE AREA...WITH CONDITIONS LIFTING TO VFR LEVELS
AROUND 12Z/MON. SOME HIGH LEVEL CLOUDS MAY LINGER SOUTH AND EAST OF
KALB INTO THE LATE MORNING.
SOUTH WINDS OF 10-15 KTS WITH GUSTS 20-25 KTS WILL BE COMMON THIS
AFTERNOON. THE WINDS WILL VEER TO THE SOUTHWEST TOWARDS 00Z/MON AT
5-10 KTS. ONCE THE FRONT PASSES...EXPECT THE WINDS WILL SHIFT TO
THE W/NW AT 5-10 KTS...AND CONTINUE THROUGH LATE MONDAY MORNING.
STRONGER WIND GUSTS ARE POSSIBLE IN ANY THUNDERSTORMS THROUGH THIS
EVENING.
OUTLOOK...
MON...VFR. SLIGHT CHC --TSRA/-SHRA EAST OF THE HUDSON RIVER
EARLY IN THE MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR EAST CENTRAL NEW YORK
AND ADJACENT WESTERN NEW ENGLAND.
VERY HEAVY/TORRENTIAL DOWNPOURS WILL OCCUR ACROSS THE AREA WITH
CONVECTION TONIGHT ESPECIALLY THIS EVENING. PRECIPITABLE WATER
VALUES ARE VERY HIGH AND WILL REMAIN HIGH UNTIL THE PASSAGE OF THE
COLD FRONT. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE
POSSIBLE AND WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL
STREAM FLOODING. THERE IS CONCERN THAT STORMS COULD
TRAIN...MOVE...OVER THE SAME AREAS RESULTING IN FLASH FLOODING.
WHILE RIVER FLOODING IS GENERALLY NOT EXPECTED...SIGNIFICANT
WITHIN BANK RISES ARE EXPECTED ON SOME RIVERS.
A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE
WAKE OF THE COLD FRONT TO START THE NEW WORK WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 5, 2:15 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 215 PM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 215 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS PARTICULARLY ACROSS THE WESTERN ADIRONDACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2 INCHES OR MORE...BANKFULL OR NEAR BANKFULL BODIES OF WATER...AND ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 5, 4:18 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SUN AUG 5 2012
CTZ001-013-052045-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
418 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
TORRINGTON...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF WINSTED BY 425 PM EDT
NEW HARTFORD BY 430 PM EDT
RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM. THIS HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS IN SOME AREAS.
LAT...LON 4153 7325 4188 7324 4199 7302 4197 7302
4198 7290 4191 7290 4186 7295 4184 7293
4182 7294 4179 7301 4164 7298 4156 7310
4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2017Z 235DEG 29KT 4180 7306
WASULA/KTSpecial weather statement, Aug 5, 5:46 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT SUN AUG 5 2012
NYZ032-033-052215-
HAMILTON NY-NORTHERN HERKIMER NY-
546 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OLD FORGE...
AND MOVING NORTHEAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
INLET AND EAGLE BAY BY 555 PM EDT
EIGHTH LAKE CAMPGROUND BY 600 PM EDT
RAQUETTE LAKE AND BROWN TRACT POND CAMPGROUND BY 605 PM EDT
GOLDEN BEACH CAMPGROUND BY 610 PM EDT
FORKED LAKE PUBLIC CAMPGROUND...BLUE MOUNTAIN LAKE AND 7 MILES WEST
OF LAKE DURANT CAMPGROUND BY 615 PM EDT
IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7414
4378 7411 4346 7510 4406 7516 4406 7502
4412 7427
TIME...MOT...LOC 2146Z 246DEG 37KT 4372 7491
FRUGISSpecial weather statement, Aug 5, 6:06 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT SUN AUG 5 2012
NYZ063-064-052245-
WESTERN ULSTER NY-EASTERN ULSTER NY-
606 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST
OF ELLENVILLE...AND MOVING NORTHEAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
NAPANOCH BY 615 PM EDT
KERHONKSON BY 620 PM EDT
NEW PALTZ BY 630 PM EDT
TILLSON BY 635 PM EDT
6 MILES NORTHWEST OF HIGHLAND BY 640 PM EDT
6 MILES SOUTHEAST OF PORT EWEN BY 645 PM EDT
LAT...LON 4160 7438 4164 7440 4172 7453 4193 7398
4171 7396 4161 7425 4162 7427 4159 7433
4159 7436
TIME...MOT...LOC 2206Z 243DEG 38KT 4165 7442
FRUGISSpecial weather statement, Aug 5, 6:20 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT SUN AUG 5 2012
NYZ038>040-082-052245-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
620 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR HERKIMER...AND MOVING EAST AT 40
MPH.
THE THUNDERSTORM WILL BE NEAR...
LITTLE FALLS BY 630 PM EDT
DOLGEVILLE BY 635 PM EDT
8 MILES NORTH OF ST. JOHNSVILLE BY 640 PM EDT
STRATFORD...8 MILES WEST OF CAROGA LAKE AND 9 MILES WEST OF CAROGA
LAKE PUBLIC CAMPGROUND BY 645 PM EDT
LAT...LON 4321 7508 4324 7510 4325 7503 4322 7446
4292 7433 4288 7483 4289 7487 4287 7488
4286 7501 4290 7510 4285 7514 4285 7521
4306 7522
TIME...MOT...LOC 2220Z 259DEG 35KT 4307 7498
FRUGISSpecial weather statement, Aug 5, 6:56 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 656 PM EDT SUN AUG 5 2012 NYZ033-038>040-082-052330- HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- SOUTHERN HERKIMER NY- 656 PM EDT SUN AUG 5 2012 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAROGA LAKE...OR ABOUT 13 MILES NORTHWEST OF GLOVERSVILLE...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF MAYFIELD BY 715 PM EDT CRANBERRY CREEK BY 720 PM EDT NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 725 PM EDT LAT...LON 4333 7481 4334 7416 4293 7415 4289 7506 TIME...MOT...LOC 2256Z 258DEG 33KT 4318 7453 FRUGIS
Special weather statement, Aug 5, 7:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT SUN AUG 5 2012
CTZ001-MAZ025-NYZ060-061-065-066-060000-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
718 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM IN
NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ANCRAM...OR
ABOUT 15 MILES NORTHEAST OF RHINEBECK...AND MOVING NORTHEAST AT 35
MPH.
THE THUNDERSTORM WILL BE NEAR...
COPAKE BY 725 PM EDT
6 MILES NORTHWEST OF ASHLEY FALLS AND 8 MILES NORTHWEST OF CANAAN BY
740 PM EDT
SHEFFIELD AND GREAT BARRINGTON BY 745 PM EDT
6 MILES SOUTHEAST OF HOUSATONIC BY 750 PM EDT
7 MILES NORTHWEST OF SANDISFIELD BY 800 PM EDT
LAT...LON 4225 7376 4231 7326 4211 7312 4197 7322
4193 7367 4210 7385
TIME...MOT...LOC 2318Z 242DEG 31KT 4204 7363
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:38 AM EDT | Flash Flood Watch | ALY | Berkshire | 18 hr |
| Aug 5, 12:07 PM EDT | Special Weather Statement | ALY | Saratoga | 23 min |
| Aug 5, 12:35 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| Aug 5, 1:00 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 45 min |
| Aug 5, 1:50 PM EDT | Special Weather Statement | ALY | Washington | 40 min |
| Aug 5, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 63 min |
| Aug 5, 5:46 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 29 min |
| Aug 5, 6:06 PM EDT | Special Weather Statement | ALY | Ulster | 39 min |
| Aug 5, 6:20 PM EDT | Special Weather Statement | ALY | Fulton | 25 min |
| Aug 5, 6:38 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 67 min |
| Aug 5, 6:56 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| Aug 5, 7:16 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 116 min |
| Aug 5, 7:18 PM EDT | Special Weather Statement | ALY | Columbia | 42 min |
| Aug 5, 7:49 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 41 min |
| Aug 5, 3:39 PM EDT | Special Weather Statement | ALY | 36 min | |
| Aug 5, 4:18 PM EDT | Special Weather Statement | ALY | 27 min | |
| Aug 5, 4:37 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.